Main Blog Theory Forum Store Clinic Tw Fb G+

Chronic low-grade fever


#1

Dear Chad,

I'm giving my grandmother (94) weakly some bodywork.
She has been suffering from a flu-like low-grade fever for several weeks now and it won't go away. She also complains of pain in the joints, headaches, she has red eyes, blurred vision and throat pain.

I figure her condition is a Yin Deficiency and I worry about her liver. Can some of her medication cause her condition? Her doctor said it must be a mild flu but I’m not convinced as the fever only starts in the morning half an hour after intake of her medication.

She also suffers from severe anxiety and her condiion does not help her to relax.

Thanks for advising me.

Kind regards

Sabine


#2


It could be related to her medications, what is she taking?



Generally what you are describing sounds like yin deficiency which is probably something long term and either simply getting worse or one of the medications is adding to it. Signs of yin deficiency are generally anxiety, insomnia, dry throat, perhaps constipation, afternoon heat, hot palms/feet/chest, nightsweats, etc.


#3


Hi Chad,



She is taking a lot of medication.

- For her heart (to have a regular heartbeat)

- against high blood pressure

- 2 anti-depressiveness

- medication to regulate the acidity in the blood (which sounds really weird to me, but it be so)

- pills for sleeping

- painkillers for her rheumatism (although I&#39m not sure she has rheumatism)

she suffers from pain in the joints, but not always at times when the weather changes (typical for rheumatism)

- and she takes daily lactulose for her constipation



2 weeks ago I could convince her doctor to reduce the dose against high blood pressure as she was always feeling faint and dizzy and I want to make sure that the liver gets enough blood.



She also started last week with a daily dose of chlorophyll to reduce the acidity in her body.



I see her again tomorrow, so by then we will know more.



As far as I know the low-grade fever has not gone away yet.



Kind regards,



Sabine


#4


That is an incredible amount of medication for someone her age and it sounds at least like the sleeping pills and the antidepressants are doing very little for her as you mention she still has serious anxiety issues. Certainly all of the blood pressure related medicines make vascular changes particularly near after taking the morning dose so that could contribute to your flushed feeling and is not uncommon. I would strongly recommend that you consult with a new physician for her (and only one) and have someone really sit down and look at everything she is taking. There are certainly Chinese Herbal Formulas that can be very helpful with anxiety, insomnia, etc. (among many other issues) but she would need to see someone locally as the mix of medicines really needs to be thought through. So, one, get a new doctor and have a long conversation with them about everything she is on and get rid of what is unnecessary and/or not helpful and perhaps add xanax or something along those lines instead of the stronger sleeping pills and anti-depressants. Second you can help her at least a little with sleep and anxiety by using acupressure at HT 7.


#5


Hi <st1:country-region w:st="on"><st1:place w:st="on">Chad</st1:place></st1:country-region>,<o:p></o:p>



Thanks a lot for your response and your time, you confirmed my suspicion that the anti depressants were doing nothing for her.<o:p></o:p>



Since we lowered the dose of the blood pressure pills and more since she is taking the Chlorophyll,

the fever has gone and she no longer suffers from constipation. She is so happy about that.

I will talk to her about her anti depressants and I&#39m sure that together we will manage to slow down on these pills and eventually stop them.<o:p></o:p>



Thanks again

Sabine<o:p></o:p>


Ask A Question Start A Discussion
Main Blog Theory Forum Store Clinic Tw Fb G+
Copyright 2000-2018 Yin Yang House - All Rights Reserved
Website Design and Management by the Yin Yang House Media Services Group